Alert archive / North Carolina / Wind Advisories in 2007
Wind Advisory 18, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this wind advisory at Dec 3, 2007, 8:08 PM EST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Dec 3, 2007, 8:08 PM EST (01:08 UTC)
- Expired
- Dec 4, 2007, 2:14 AM EST
- In force
- 6 hr
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS72 KMHX 040108 NPWMHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 808 PM EST MON DEC 3 2007 ...THE WIND ADVISORY IS BEING CANCELED FOR MAINLAND DARE...MAINLAND HYDE AND CARTERET COUNTIES...AND BEING EXTENDED FOR OUTER BANKS DARE AND HYDE COUNTIES UNTIL 5 AM TUESDAY... .WIND ADVISORY EXTENDED ALONG THE OUTER BANKS OVERNIGHT. NCZ103-104-040900- /O.NEW.KMHX.WI.Y.0018.071204T0108Z-071204T1000Z/ OUTER BANKS DARE-OUTER BANKS HYDE- INCLUDING THE CITIES OF...KILL DEVIL HILLS...KITTY HAWK... NAGS HEAD...SOUTHERN SHORES 808 PM EST MON DEC 3 2007 ...WIND ADVISORY IN EFFECT UNTIL 5 AM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS EXTENDED A WIND ADVISORY...WHICH IS NOW IN EFFECT UNTIL 5 AM EST TUESDAY. COLD AIR POURING INTO EASTERN NORTH CAROLINA IN THE WAKE OF A STRONG COLD FRONT WAS CONTINUING TO PRODUCE SUSTAINED NORTHWEST WINDS OF 30 TO 40 MPH ALONG THE OUTER BANKS THIS EVENING. THESE WINDS WILL CONTINUE THROUGH 3 AM AND THEN BEGIN TO DIMINISH TOWARD DAWN. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. THE WIND ADVISORY FOR CARTERET...MAINLAND DARE AND MAINLAND HYDE COUNTIES HAS BEEN DISCONTINUED. WINDS HAVE DIMINISHED TO 20 TO 30 MPH THIS EVENING AND WILL CONTINUE TO DIMINISH OVERNIGHT. $$
1 follow-up statement
000 WWUS72 KMHX 040714 NPWMHX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 214 AM EST TUE DEC 4 2007 NCZ103-104-040815- /O.CAN.KMHX.WI.Y.0018.000000T0000Z-071204T1000Z/ OUTER BANKS DARE-OUTER BANKS HYDE- INCLUDING THE CITIES OF...KILL DEVIL HILLS...KITTY HAWK... NAGS HEAD...SOUTHERN SHORES 214 AM EST TUE DEC 4 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS CANCELLED THE WIND ADVISORY. NORTHWEST WINDS CONTINUE TO SLOWLY SUBSIDE ALONG THE COAST AS HIGH PRES BUILDS IN FROM THE WEST. WINDS ARE EXPECTED TO REMAIN BELOW ADVISORY LEVELS THE REST OF THE NIGHT. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this wind advisory went out at Dec 3, 2:18 PM EST, 5 hours 50 minutes earlier.
Area forecast discussion, Dec 3, 2:18 PM EST, 5 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
218 PM EST MON DEC 3 2007
.SYNOPSIS...
HIGH PRESSURE WILL BUILD OVER EASTERN NORTH CAROLINA TONIGHT
AND TUESDAY. A WEAK DRY COLDFRONT WILL CROSS THE REGION WEDNESDAY
NIGHT WHICH WILL REINFORCE THE COOL AIR OVER THE REGION. HIGH
PRESSURE WILL THEN BUILD OVER THE SOUTHEAST INTO THE WEEKEND.
&&
.NEAR TERM /THROUGH TONIGHT/...
SKIES ARE NOW MOSTLY CLEAR ACROSS THE REGION WITH COOLER DRIER AIR
FILTERING INTO EASTERN NORTH CAROLINA. MSAS ANALYSIS SHOWS BEST
PRES RISES MOVING INTO THE PIEDMONT REGION AS OF 18Z. EXPECT WINDY
CONDITIONS TO PREVAIL THE NEXT SEVERAL HOURS AND HAVE EXTENDED THE
WIND ADVISORIES UNTIL 03Z THIS EVENING AS PRES RISE MAX MOVES OFFSHORE.
DESPITE LOWER DEWPOINTS...MIXING WILL HOLD MIN TEMPERATURES IN THE
MIDDLE 30S OVER LAND AREAS TO LOWER 40S OUTER BANKS.
&&
.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
WITH HIGH PRES RIDGE TO OUR SOUTH AND LOW-LEVEL WESTERLY
FLOW...EXPECT A SUNNY DAY TUESDAY WITH MAX TEMPS INTO THE MIDDLE
50S MOST AREAS. STRONG CHANNELED H5 SHORTWAVE TO CROSS THE REGION
WEDNESDAY NIGHT PUSHING A WEAK BOUNDARY OFFSHORE...BUT MOISTURE IS
VERY LIMITED AND WILL LEAVE POPS OUT AT THIS TIME. MAX TEMPS
MODERATE INTO THE 60S MOST AREAS WEDNESDAY.
&&
.LONG TERM /THURSDAY THROUGH MONDAY/...
HIGH PRESSURE WILL START OFF IN CONTROL OF THE REGION. HAVE SLIGHT
CHANCE POPS FRIDAY INTO FRIDAY EVENING. GFS AND ECMWF SHOWING WEAK
BOUNDARY CROSSING THE AREA...ALTHOUGH MOISTURE IS LOOKING LIMITED.
HIGH PRESSURE THEN BUILDS BACK IN FOR THE WEEKEND. TEMPERATURES
THROUGH THE PERIOD GRADUALLY WARMING...BY MONDAY HIGHS IN THE MID TO
UPPER 60S.
&&
.AVIATION /19Z MONDAY THROUGH SATURDAY/...
VFR THROUGH THE SHORT-RANGE. GUSTY NORTHWEST WINDS WILL DIMINISH
THIS EVENING AND WILL BE 5-10 KNOTS OVERNIGHT. SURFACE WINDS WILL BE
FROM THE WEST ON TUESDAY...STILL AROUND 5-10 KNOTS.
GENERALLY VFR THROUGH THE EXTENDED PERIOD.
&&
.MARINE...
WINDS IN THE PAST FEW HOURS HAVE INCREASED SIGNIFICANTLY WITH STRONG
PRESSURE RISES ADVANCING EAST. 12Z MODELS CLOSE TO EARLIER RUNS SO
NO BIG CHANGES IN THE FORECAST. CURRENT GALE HEADLINES LOOK GOOD.
ONLY EXCEPTION IS TO EXTEND WIND ADVISORY TO 03Z. PRESSURE GRADIENT
WILL LOOSEN THROUGH TUESDAY NIGHT ALLOWING WINDS TO DIMINISH. THE
WIND DIRECTION WILL BACK AT THE SAME TIME AS WINDS BECOME SOUTHWEST
AHEAD OF FAST-MOVING CLIPPER SYSTEM WHICH WILL PASS THROUGH FROM THE
NORTHWEST WEDNESDAY NIGHT. SMALL CRAFT ADVISORY WINDS WILL DEVELOP
AGAIN WEDNESDAY AND CONTINUE INTO THURSDAY. THE NORTH FLOW ON
THURSDAY WILL BECOME SOUTHERLY ON FRIDAY AS THE POST-FRONTAL HIGH
SHIFTS FROM THE OHIO VALLEY THURSDAY TO THE MID-ATLANTIC COAST ON
FRIDAY. WINDS WILL BECOME NORTH AGAIN SATURDAY AS THE HIGH
RETROGRADES TO THE WEST.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...WIND ADVISORY UNTIL 10 PM EST THIS EVENING FOR NCZ047-081-095-103-104.
COASTAL FLOOD ADVISORY UNTIL 10 PM EST THIS EVENING FOR NCZ103-
104.
MARINE...GALE WARNING UNTIL 10 PM EST THIS EVENING FOR AMZ130-135.
GALE WARNING UNTIL 7 AM EST TUESDAY FOR AMZ150-152-154-156.
GALE WARNING UNTIL 1 AM EST TUESDAY FOR AMZ158.
&&
SYNOPSIS...CTC
NEAR TERM...CTC
SHORT TERM...CTC
LONG TERM...CLQ
AVIATION...HSA
MARINE...HSAHazardous weather outlook, Dec 3, 3:56 AM EST, 16 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 356 AM EST MON DEC 3 2007 NCZ047-081-095-040900- MAINLAND DARE-MAINLAND HYDE-CARTERET- 356 AM EST MON DEC 3 2007 ...WIND ADVISORY IN EFFECT UNTIL 4 PM EST THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. GUSTY NORTHWEST WINDS AND HUMIDITIES DROPPING TO 30 TO 40 PERCENT WILL CREATE DANGEROUS FIRE WEATHER CONDITIONS THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ103-104-040900- OUTER BANKS DARE-OUTER BANKS HYDE- 356 AM EST MON DEC 3 2007 ...WIND ADVISORY IN EFFECT UNTIL 7 PM EST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WIND ADVISORY. THE GUSTY WEST TO NORTHWEST WINDS WILL INCREASE WATER LEVELS OVER THE EASTERN PORTION OF THE PAMLICO SOUND. MINOR SOUNDSIDE FLOODING WILL BE POSSIBLE FROM OCRACOKE NORTH TO OREGON INLET. WATER LEVELS INCREASES OF AROUND 2 FEET ABOVE NORMAL ARE EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ029-044>046-079-080-090>094-098-040900- MARTIN-PITT-WASHINGTON-TYRRELL-GREENE-BEAUFORT-DUPLIN-LENOIR-JONES- CRAVEN-PAMLICO-ONSLOW- 356 AM EST MON DEC 3 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT GUSTY NORTHWEST WINDS AND HUMIDITIES DROPPING TO 25 TO 35 PERCENT WILL CREATE DANGEROUS FIRE WEATHER CONDITIONS THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Wind Advisories in North Carolina, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.